Alert archive / New Jersey / Areal Flood Warnings in 2018
Areal Flood Warning 50, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Aug 4, 2018, 10:16 AM EDT for Morris County, New Jersey. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2018, 10:16 AM EDT (14:16 UTC)
- Expired
- Aug 4, 2018, 2:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Morris County, NJ
The radar
The Philadelphia radar (KDIX), 106 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 2.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1326 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.6
The text
As transmitted.
464
WGUS41 KPHI 041416
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
1016 AM EDT SAT AUG 4 2018
NJC027-041815-
/O.NEW.KPHI.FA.W.0050.180804T1416Z-180804T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morris NJ-
1016 AM EDT SAT AUG 4 2018
The National Weather Service in Mount Holly NJ has issued a
* Flood Warning for...
Morris County in northern New Jersey...
* Until 215 PM EDT.
* At 1010 AM EDT, rainfall has ended across the area. However,
widespread rainfall amounts of two to four inches of rain fell
across the area earlier and continues to lead to some roadway
flooding across the area. Several local creeks and streams also
continue to rise This residual flooding will continue for another
couple of hours.
* Some locations that could experience flooding include...
Morristown, Dover, Madison, Hopatcong, Florham Park, East Hanover,
Lincoln Park, Kinnelon, Hackettstown, Chatham, Boonton, Butler,
Wharton, Rockaway, Morris Plains, Mount Arlington, Mendham,
Mountain Lakes, Stanhope and Riverdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 4090 7427 4091 7433 4086 7432 4079 7437
4074 7437 4065 7451 4076 7456 4072 7474
4079 7488 4091 7476 4090 7471 4092 7465
4097 7464 4108 7450 4104 7450 4105 7445
4102 7443 4100 7430 4097 7428
$$
RobertsonWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Aug 4, 9:56 AM EDT, 20 minutes earlier.
Area forecast discussion, Aug 4, 9:56 AM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 956 AM EDT Sat Aug 4 2018 .SYNOPSIS... A trough of low pressure will move through the area this morning. High pressure and an associated upper level ridge will then build in late today and dominate our weather through Monday. Another upper level trough and weak front will move in and affect the area for the middle to latter part of next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... The mesolow has exited the NE counties as of the last hour. The front that it was moving along is situated along the Delaware river and into nrn NJ attm and it will proceed E across the area the rest of the morning and then offshore this afternoon. Showers will decrease behind the front. Drier air will begin to arrive from W to E through the afternoon. This will lead to skies finally becoming partly to mostly sunny this afternoon with highs generally in the mid 80s. There will however continue to be some instability and enough low level moisture and weak forcing aloft that an isolated afternoon shower or storm will be possible. However most areas should be rain free after this main batch of showers clears. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/... Upper level trough axis continues to move off to the east tonight with an upper level ridge progressing east through the eastern Great Lakes towards the area. This will result in a westward extension of the Bermuda high building west along the east coast. As a result of this, skies become mainly clear tonight with light winds and abundant low level moisture continuing to persist...especially for areas that have received recent heavy rains. For these reasons expect at least patchy fog to develop...especially over eastern PA. Given this set up, it could become quite dense in spots. Expect lows generally in the low to mid 60s over the southern Poconos and in the upper 60s to low 70s elsewhere as temps will be dropping very close to dew points. && .LONG TERM /SUNDAY THROUGH FRIDAY/... 330 AM Update...No major changes to the overall forecast thinking for the long range. We lowered dew points some for Sunday and Monday due to deeper mixing expected and also trimmed back the area of slight chance POPs a bit for Monday. For further details, please see previous discussion below. Friday Afternoon's Discussion...Typical summertime weather will remain across the area during the long term. A high pressure system will continue to pump humid and very warm air across the area, while occasionally an upper disturbance or weak surface front will set off showers and thunderstorms. The favored time periods for showers and thunderstorms will be from next Monday night and into the Wed/Thu period as another upper trough and sfc front meanders across the area. Preceding this, ample warn and humid air will be in place, so the possibility for some heavy downpours will be upon us once again. We have mostly chc pops for the fcst for Tue thru Thu. Temperatures will be well above normal Sunday and Monday, the two dry days as an upper ridge will be across the region. Heat index values during these days will be in the low/mid 90s,so some limited heat related issues are possible across the urban areas. After Monday, the added clouds will probably cause temperatures to fall back closer to normal. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...There will continue to be some showers around into this morning with most sites seeing at least times of MVFR cigs. Exception is KTTN where IFR cigs will be possible. All sites expected to be VFR by 18z. Winds generally Southwest wind 5 to 10 knots becoming west. Tonight...MVFR/IFR restrictions possible by the overnight in patchy fog...especially for KRDG/KABE. OUTLOOK... Sunday thru Monday...Mostly VFR. Patchy overnight/early AM fog possible with associated restrictions. Monday night thru Wednesday...Mostly VFR. Sct tstms with lower conditions psbl. && .MARINE... SCA issued with gusts to 25 knots and 5 ft seas now at 44009. The flag will probably only be needed for a few hours into the afternoon. We'll re-evaluate, but probably won't need to be extended into tonight. Showers moving through this morning into early this afternoon may bring areas of low visibilities. OUTLOOK... Sub-SCA expected. Fair weather Sun thru Monday night. Sct showers and tstms Tue thru Wed. RIP CURRENTS... There is a moderate risk for the development of dangerous rip today at the New Jersey and Delaware beaches. The wind should be from the south and southwest around 10 MPH. Waves in the surf zone are forecast to be around 3-4 feet with a moderate period primary swell. However, there should be an underlying long period swell (around 14 seconds) from the southeast and that is the main reason for the moderate risk. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...Flash Flood Watch until noon EDT today for NJZ001-007-008. DE...None. MD...None. MARINE...None. && Synopsis...Fitzsimmons Near Term...Fitzsimmons/O'Hara Short Term...Fitzsimmons Long Term...Fitzsimmons/O'Hara Aviation...Fitzsimmons Marine...Fitzsimmons/O'Hara
Hazardous weather outlook, Aug 4, 7:43 AM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 743 AM EDT Sat Aug 4 2018 DEZ001>003-MDZ008-012-015-019-020-NJZ009-010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-051145- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer-Salem- Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic- Cape May-Southeastern Burlington-Carbon-Monroe-Berks-Lehigh- Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 743 AM EDT Sat Aug 4 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-007-008-051145- Sussex-Warren-Morris- 743 AM EDT Sat Aug 4 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... This Hazardous Weather Outlook is for northern New Jersey. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-051145- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 743 AM EDT Sat Aug 4 2018 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. There is a moderate risk for the development of dangerous rip currents. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-051145- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 743 AM EDT Sat Aug 4 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Aug 4, 7:24 AM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
724 AM EDT SAT AUG 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM HEAVY RAIN BELVIDERE 40.83N 75.07W
08/04/2018 M3.52 INCH WARREN NJ TRAINED SPOTTER
RAIN FELL OVER A 24-HOUR PERIOD.
&&
EVENT NUMBER PHI1801192
DAVISLocal storm report, Aug 4, 8:57 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
857 AM EDT SAT AUG 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN HIGHLAND LAKES 41.18N 74.47W
08/04/2018 M4.00 INCH SUSSEX NJ TRAINED SPOTTER
24-HOUR TOTAL.
&&
EVENT NUMBER PHI1801193
DAVISLocal storm report, Aug 4, 9:24 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
924 AM EDT SAT AUG 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN BLAIRSTOWN 40.98N 74.98W
08/04/2018 M2.96 INCH WARREN NJ COCORAHS
11-HOUR TOTAL SINCE 8 PM YESTERDAY.
&&
EVENT NUMBER PHI1801194
DAVISLocal storm report, Aug 4, 9:35 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
935 AM EDT SAT AUG 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLOOD NORTH PLAINFIELD 40.62N 74.44W
08/04/2018 SOMERSET NJ LAW ENFORCEMENT
MULTIPLE VEHICLES STUCK IN HIGH WATER.
&&
EVENT NUMBER PHI1801195
DAVISLocal storm report, Aug 4, 10:10 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1010 AM EDT SAT AUG 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM HEAVY RAIN HIGHLAND LAKES 41.18N 74.47W
08/04/2018 M4.30 INCH SUSSEX NJ PUBLIC
24-HOUR TOTAL.
&&
EVENT NUMBER PHI1801196
DAVISLocal storm report, Aug 4, 10:15 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1015 AM EDT SAT AUG 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM FLOOD 1 NNE ANCIENT OAKS 40.54N 75.58W
08/04/2018 LEHIGH PA TRAINED SPOTTER
FLOODING ALONG THE LITTLE LEHIGH CREEK NEAR SPRING
CREEK AND LOWER MACUNGIE ROADS.
&&
EVENT NUMBER PHI1801197
DAVISThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:10 PM EDT | Areal Flood Advisory | PHI | Sussex, Warren | 4 hr |
| Aug 3, 10:07 PM EDT | Special Weather Statement | PHI | Warren | 53 min |
| Aug 3, 10:35 PM EDT | Special Weather Statement | PHI | Morris, Sussex, Warren | 55 min |
| Aug 4, 2:53 AM EDT | Areal Flood Advisory | PHI | Warren | 4 hr |
| Aug 4, 3:09 AM EDT | Special Weather Statement | PHI | Warren | 51 min |
| Aug 4, 3:14 AM EDT | Areal Flood Advisory | PHI | Sussex | 4 hr |
| Aug 4, 3:55 AM EDT | Special Weather Statement | PHI | Sussex | 65 min |
| Aug 4, 3:58 AM EDT | Areal Flood Warning | PHI | Sussex, Warren | 33 hr |
| Aug 4, 5:12 AM EDT | Areal Flood Advisory | PHI | Morris | 3 hr |
| Aug 4, 5:45 AM EDT | Areal Flood Advisory | PHI | Hunterdon | 7 hr |
| Aug 4, 5:56 AM EDT | Areal Flood Advisory | PHI | Morris | 3 hr |
| Aug 4, 6:19 AM EDT | Flash Flood Warning | PHI | Morris | 4 hr |
| Aug 4, 6:55 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Somerset | 4 hr |
| Aug 4, 8:19 AM EDT | Areal Flood Advisory | PHI | Middlesex, Somerset | 4 hr |
| Aug 4, 9:32 AM EDT | Flash Flood Warning | PHI | Somerset | 3 hr |
| Aug 4, 9:39 AM EDT | Small Craft Advisory | PHI | 6 hr | |
| Aug 4, 10:51 AM EDT | Areal Flood Warning | PHI | Hunterdon, Somerset | 4 hr |
| Aug 4, 12:13 PM EDT | Areal Flood Warning | PHI | Middlesex, Somerset | 2 hr |
| Aug 4, 4:41 PM EDT | Severe Thunderstorm Warning | PHI | Warren | 34 min |
| Aug 4, 5:04 PM EDT | Special Weather Statement | PHI | Hunterdon | 56 min |
Nearby
Areal Flood Warnings in New Jersey, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.